MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE NVM5 SYSTEM; NEUROSURGICAL NERVE LOCATOR

NUVASIVE, INC. NUVASIVE NVM5 SYSTEM; NEUROSURGICAL NERVE LOCATOR
Model Number 2010014
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Anaphylactic Shock (1703)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received concerning this event.No device was returned to nuvasive for evaluation; further, operative notes and/or lab results were not provided for review.A review of manufacturing records was unable to be performed as the lot information of the product involved in the event was not available.A definitive root cause was unable to be determined with the information provided.Labeling review: ".Warnings: do not place stimulation electrodes over open wounds or rashes, or over swollen, red, infected, or inflamed areas or skin eruptions (e.G., phlebitis, thrombophlebitis, varicose veins); and do not place stimulation electrodes over, or in proximity to, cancerous lesions.Electrodes should be applied only to normal, intact, clean, healthy skin.The size, shape, and type of electrodes may affect the safety and effectiveness of electrical stimulation and recording.Using stimulation electrodes that are too small or incorrectly applied could result in discomfort or skin burns.Use caution if electrodes are applied over areas of skin that lack normal sensation; keep electrodes out of the reach of children; replace self-adhesive electrodes if they no longer stick firmly to the patient¿s skin.The patient may experience skin irritation and burns beneath the stimulation electrodes applied to their skin." ".The nvm5 disposable accessories are single-use devices supplied sterile.Sterile, single-use only products should not be re-sterilized.Do not use if package is opened or damaged.Do not use if the product is damaged in any way.The nvm5 disposable accessories and nvm5 reusable accessories may only be used with the nuvasive nvm5 system." ".Precaution: the long-term effects of cutaneous electrodes for electrical stimulation and/or recording are unknown.Proper handling, insertion and placement of electrodes is critical for monitoring.Do not use sterile components if packaging is opened or damaged.If components are visibly damaged, do not use the system." ".A thorough cleaning and preparation of the dermal surface prior to placement of recording electrodes is required for proper adherence and sensitivity of the electrodes.It is recommended to apply sufficient skin preparation to achieve acceptable electrode impedance.Caution should be exercised during skin preparation and electrode removal.Excessive preparation and/or sudden removal may lead to skin reaction and abrasion.In preparing the sites for emg electrode placement, patient sensitivity to disinfecting and sterilizing agents (e.G., alcohol, povidine, etc.), electrode materials, and adhesive tapes and electrode backings should be considered to prevent skin reactions.Over-abrading can cause serious topical reaction to the patient.Always apply using the preferred patient preparation technique." ".Pre-operative warnings: the methods of use of instruments are to be determined by the user¿s experience and training in surgical procedures.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial extreme lateral interbody fusion procedure at l4/5.During the procedure, after the dual gel electrodes were placed on the patient, the patient went into anaphylactic shock.The procedure was stopped and the patient's condition was reported to have subsided.The surgery was aborted and is planned to be rescheduled after testing for the causative agent of the allergy is conducted.The results of the allergy testing were requested but are not available at this time.No further patient impact was reported.No additional information was available.

Brand Name
NUVASIVE NVM5 SYSTEM
Common Device Name
NEUROSURGICAL NERVE LOCATOR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key17848433
Report Number2031966-2023-00214
Device Sequence Number7192555
Product Code PDQ
UDI-Device Identifier00887517699213
UDI-Public887517699213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2010014
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose